|Diabetes and HIV Treatment
Apr 6, 1998
I have been diabetic for 19 years and wear an insulin pump for about 10 years. About 2 1/2 years ago I was started on meds for HIV. At this time I take 6 pills of Norvir twice a day, 2 pills of Combovir twice a day, and 2 pills of Saquinavir twice a day. I changed to these meds two weeks ago and still have not gotten used to them. I test my sugar levels over 4 times a day and have noticed that when my levels go low (below 80) or high (over 170) I am nausea. Any idea how long this last or is there something i can take to help my nausea.
| Response from Dr. Currier
The nausea associated with starting on norvir and saquinavir is usually the most sever during the first 4 weeks of therapy. In some people it can last longer. It is important to take the meds with food. There have been reports of hyperglycemia developing in people on these drugs, the impact on established diabtetes is unknown. I would suggest that you continue to monitor your blood sugars as you are and discuss how your blood sugar whould be managed with your physician. Hopefully the nausea will begin to subside soon, so don't give up.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Tongue After Sex With Hooker Worried I Have HIV
- White Bumps On Penis After Anal Sex Bottom Worried I Have HIV
- White Bumps On Penis After Touching Urine Worried I Have HIV
- White Spots After Mutual Masturbation Worried I Have HIV
- Can Vaginal Infections Cause Wbc In Urine?
- Irritation On Penis Tip After Sex Chlamydia Sti
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.